Quick Answer: Can Allergy Medicine Increase Heart Rate?

What medications increase heart rate?

Medicines That Can Cause Changes in Heart Rate or RhythmAsthma medicines.Decongestants and cold medicines.Illegal drugs such as cocaine or amphetamines.Some heart and blood pressure medicines.Some medicines for depression and anxiety.Thyroid medicine..

Does Claritin raise your heart rate?

For allergy sufferers with heart disease, medicines such as Allegra, Zyrtec or Claritin should be safe. However, medicines containing decongestants — including Allegra-D, Zyrtec-D and Claritin-D — could increase your blood pressure and heart rate or interfere with your heart medication.

Which antihistamine is best for heart patients?

Therefore, advertised medicines such as Allegra, Zyrtec, or Claritin should be safe for most patients with heart disease and allergies; however, Allegra-D, Zyrtec-D, Claritin-D could cause problems for patients with allergies and heart disease.

Do antihistamines increase heart rate?

“In general, antihistamines are safe in patients with high blood pressure and other forms of heart disease,” explains Richard Krasuski, MD, director of adult congenital heart disease services at the Cleveland Clinic in Ohio, but an antihistamine may elevate blood pressure or increase heart rate, according to the U.S. …

Can allergy medicine cause heart palpitations?

Some over-the-counter medications such as cold and allergy remedies that contain decongestants (pseudoephedrine) often can precipitate palpitations. Frequently, palpitations occur without any obvious precipitating factor, although fatigue, stress, and lack of sleep also cause palpitations to occur or worsen.

Can allergies make your heart beat faster?

Heart palpitations. When a severe allergic reaction is occurring, anxiety and heart palpitations can be a sign that all is not right.